Cholinesterase inhibitors were associated with increased risk for syncope and its consequences in older persons with dementia

Hirsch, Calvin; Gill, S.S.
September 2009
ACP Journal Club;9/22/2009, Vol. 151 Issue 3, p10
Academic Journal
The article presents the findings of a study regarding the effect of cholinesterase inhibitors in treating older persons with dementia. The research was conducted among patients diagnosed with dementia but had not been hospitalized for syncope. The study revealed that in older persons with dementia, new use of cholinesterase inhibitors was associated with increased risk for syncope.


Related Articles

  • Causes of Syncope in Patients with Alzheimer’s Disease Treated with Donepezil. Bordier, Philippe; Lanusse, Stephane; Garrigue, Stephane; Reynard, Charlotte; Robert, Frederic; Gencel, Laurent; Lafitte, Alexia // Drugs & Aging;2005, Vol. 22 Issue 8, p687 

    Introduction: Treatment of Alzheimer’s disease (AD) with cholinesterase inhibitors carries a theoretical risk of precipitating bradycardia. Though syncope occurs in patients with AD, its aetiology is unclear. The aim of this study was to determine the causes of syncope in patients with AD...

  • Orphenadrine.  // Reactions Weekly;5/20/2006, Issue 1102, p12 

    Discusses research on torsades des pointes in congenital long QT syndrome following low-dose orphenadrine. Reference to a study by F. Luzza and colleagues, published in the May 2006 issue of the "International Journal of Clinical Practice"; Features of the syncope and torsade de pointes...

  • Donepezil is somewhat effective for Alzheimer's, probably better than galantamine.  // BMJ: British Medical Journal (International Edition);1/10/2004, Vol. 328 Issue 7431, p58 

    Reports that little benefit has been found in cholinesterase inhibitors for patients with Alzheimer's Disease. Study which showed that the drug donzepil seems more effective than galantamine and better tolerated as well; Side effects which are bad enough to force discontinuation of the drug in...

  • Feeling faint.  // Current Health 1;Oct98, Vol. 22 Issue 2, p27 

    Offers tips on what to do when someone else feels faint. Reason people faint; Warning signs of fainting; Medical management.

  • Syncope: Current Diagnostic Evaluation and Management. Manolis, Antonis S.; Linzer, Mark; Salem, Deeb; Estes III, N. A. Mark // Annals of Internal Medicine;6/1/90, Vol. 112 Issue 11, p850 

    Provides a comprehensive review of the causes, diagnostic evaluation and treatment of syncope. Definition of syncope; Pathophysiology; Classification.

  • WHEN A FRIEND FAINTS.  // Current Health 1;Jan2002, Vol. 25 Issue 5, p17 

    Offers an insight about fainting, and provides some tips on how to handle a friend who faints.

  • ECG Challenge. Larson, Lyle W. // Clinician Reviews;Aug2011, Vol. 21 Issue 8, p6 

    The article provides an answer to a patient's concern about an alleged episode of syncope after he lost consciousness for no apparent reason.

  • loss of consciousness.  // Taber's Cyclopedic Medical Dictionary (2009);2009, Issue 21, p1362 

    A definition of the term "loss of consciousness" which refers to syncope is presented.

  • swoon.  // Taber's Cyclopedic Medical Dictionary (2009);2009, Issue 21, p2253 

    A definition of the term "swoon," which means to faint, is presented.


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics